MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.12.033
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on 08 may 2018.Revision due to aseptic loosening of the stem.Stem and head have been extracted coupled together.Femoral stem shows scratches on the neck due to extraction process.The hydroxyapatite layer missing on the stem indicates the contact and bone growth regions and vice versa.In this asymmetric configuration, it is possible to hypothesize the causes of aseptic loosening.Bone debris are still attached to the hydroxyapatite layer.Femoral head shows a metal scratch probably due to extraction process.Batch review performed on 09 may 2018; lot 162220: (b)(4) items manufactured and released on 30 june 2016.Expiration date: 2021-06-15 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due stem loosening after about 2 years from the primary.The stem was implanted in (b)(6) 2016 and the patient returned to the hospital with significant stem subsidence and stem loosening in (b)(6) 2018.The surgeon removed the stem and head using then a competitor revision system.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7506733
Report Number3005180920-2018-00323
Device Sequence Number1438770
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Catalogue Number01.12.033
Device Lot Number162220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR